Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 16, NWS Brownsville, TX

February 24, 2011

NWS Brownsville, TX issued this small craft advisory at Feb 24, 2011, 3:03 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2011, 3:03 AM CST (09:03 UTC)
Expired
Feb 24, 2011, 9:00 AM CST
In force
6 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WHUS74 KBRO 240903
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
303 AM CST THU FEB 24 2011

...SHORT LIVED SMALL CRAFT ADVISORY CONDITIONS TODAY...

.A TIGHT PRESSURE GRADIENT WILL PREVAIL UNTIL A LOW PRESSURE
CENTER TO THE NORTH MOVES EAST AND HIGH PRESSURE FILTERS SOUTH IN
ITS PLACE. THE RESULT WILL BE STRONGER SOUTHEAST TO SOUTH WINDS
OVER THE GULF WATERS THROUGH MID MORNING...FOLLOWED BY BREEZY
SOUTH WINDS OVER THE SOUTHERN LAGUNA MADRE THROUGH THIS AFTERNOON.
THE WINDS OF AROUND 20 KNOTS WILL TRIGGER SMALL CRAFT ADVISORIES.
WAVE HEIGHTS OFFSHORE WILL INCREASE UP TO AROUND SIX FEET. WINDS
WILL DECREASE LATER TODAY...AND WILL SHIFT TO NORTH TONIGHT.

GMZ130-132-241530-
/O.NEW.KBRO.SI.Y.0014.110224T1500Z-110224T2100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
303 AM CST THU FEB 24 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 AM THIS
MORNING TO 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO 3 PM CST THIS AFTERNOON.

* WINDS: SOUTH SOUTHEAST AROUND 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-241500-
/O.NEW.KBRO.SC.Y.0016.110224T0903Z-110224T1500Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
303 AM CST THU FEB 24 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING.

* WINDS AND WAVES: SOUTH SOUTHEAST WINDS AROUND 20 KNOTS AND WAVE
  HEIGHTS 4 TO 6 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 9:51 PM CST, 5 hours 12 minutes earlier.

Area forecast discussion, Feb 23, 9:51 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
951 PM CST WED FEB 23 2011

.SHORT TERM /TONIGHT THROUGH 6 AM FRIDAY/...NO CHANGES WERE
NEEDED TO THE FORECAST IN THE SHORT TERM. OVERCAST SKIES ARE
BEGINNING TO DEVELOP OVER DEEP SOUTH TEXAS...ESPECIALLY OVER THE
SOUTHEAST PORTION OF THE BRO CWFA. THIS STRATUS WILL LIKELY
LARGELY LIMIT THE DEVELOPMENT OF FOG TONIGHT...HOWEVER SOME PATCHY
AREAS CANNOT BE TOTALLY RULED OUT. ASIDE FROM THE FOG...BENIGN
CONDITIONS WILL OCCUR THROUGH THE NEXT 36 HOURS AS A WEAK COLD
FRONT APPROACHES AND MOVES THROUGH.
&&

.LONG TERM...6 AM FRIDAY THROUGH WEDNESDAY...A MID LEVEL SHORT
WAVE WILL BE CLEARING THROUGH THE REGION ON FRI ALLOWING A WEAK
COLD FRONT TO PUSH THROUGH THE REGION. ANOTHER STRONGER 500 MB
CLOSED LOW WILL DIG TOWARDS THE SOUTH CENTRAL PLAINS STATES ON
SUN. AS THIS NEXT FEATURE CLEARS THE REGION LATER THIS WEEKEND IT
WILL USHER THROUGH ANOTHER FAIRLY MILD COLD FRONT THROUGH THE
REGION RESULTING IN MILDER TEMPS AND LOWER HUMIDITY VALUES DURING
THE FIRST HALF OF NEXT WEEK. EXPECT OVERALL DEEP ATMS MOISTURE
VALUES TO REMAIN PRETTY LIMITED THROUGH THE EXTENDED RANGE PERIOD.
SO DO NOT ANTICIPATE ANY SIGNFICANT POPS AT THIS TIME. CAA WILL BE
PRETTY LIMITED THROUGH DAY 7 SO WILL MAINTAIN TEMPS NEAR TO ABOVE
CLIMO. RUN TO RUN CONSISTENCY WITH THE GFS MEX MOS LOOKS PRETTY
STABLE AND MODEL TO MODEL CONSISTENCY BETWEEN THE GFS AND THE
ECMWF IS ALSO PRETTY GOOD WITH THE GFS SHOWING A LITTLE FASTER
PACE VERSUS THE ECMWF. NO MAJOR CHANGES EXPECTED IN THE CURRENT
FORECAST WORDING.
&&

.AVIATION...STRATUS AROUND 600 FEET IS BEGINNING TO MOVE ONSHORE
AND OVER THE EASTERN THREE COUNTIES OF DEEP SOUTH TEXAS. THIS
STRATUS WILL QUITE POSSIBLY REDUCE THE OPPORTUNITY FOR FOG
DEVELOPMENT...AND THUS THE FOG HAS BEEN REMOVED IN THE CURRENT
AMENDED TAF PACKAGE. VFR CONDITIONS WILL RAPIDLY DEVELOP
TOMORROW MORNING AFTER SUNRISE WITH INCREASING SURFACE WINDS.
&&

.MARINE...TONIGHT THROUGH 6 AM FRIDAY...BUOY 42020 REPORTED
SOUTHEAST WINDS AROUND 12 KNOTS GUSTING TO AROUND 14 KNOTS WITH
SEAS SLIGHTLY UNDER 3.5 FEET WITH A PERIOD OF 7 SECONDS AT 20
CST/02 UTC. SMALL CRAFT EXERCISE CAUTION CONDITIONS WILL PREVAIL
ALONG THE LOWER TEXAS COAST TONIGHT THROUGH THURSDAY IN ADVANCE OF
A WEAK COLD FRONT ...WHICH WILL PASS THROUGH THE ADJACENT COASTAL
WATERS OF DEEP SOUTH TEXAS EARLY FRIDAY MORNING. THESE CONDITIONS
WILL CONTINUE THURSDAY NIGHT THROUGH THE EARLY MORNING HOURS OF
FRIDAY AS THE COLD FRONT MOVES THROUGH. IN THE LONGER RANGE THE
APPROACH OF THE NEXT WEST COAST 500 MB TROUGH WILL STEADILY
TIGHTEN THE PGF TOWARDS THE WEEKEND INCREASING THE WINDS AND SEAS
UP CLOSE TO SCA LEVELS. THE FROPA SUNDAY NIGHT INTO EARLY MON
MORNING WILL RESULT IN A STRENGTHENING NORTH FLOW OVER THE REGION
MAINTAIN THE WINDS AND SEAS WELL INTO SCA LEVELS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  69  77  66  76 /   0   0   0   0
BROWNSVILLE          69  83  66  77 /   0   0   0   0
HARLINGEN            68  85  64  80 /   0   0   0   0
MCALLEN              69  88  62  85 /   0   0   0   0
RIO GRANDE CITY      67  89  61  86 /   0   0   0   0
SOUTH PADRE ISLAND   68  74  66  70 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SHORT TERM...66
LONG TERM...60
Hazardous weather outlook, Feb 23, 3:51 PM CST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
351 PM CST WED FEB 23 2011

TXZ248>257-241200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
351 PM CST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

PATCHY FOG...POSSIBLY DENSE IN ISOLATED AREAS...WILL DEVELOP
ACROSS DEEP SOUTH TEXAS BEGINNING AFTER SUNSET AND BEFORE MIDNIGHT
TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES
OF SOUTH PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PATCHY FOG...POSSIBLY DENSE IN ISOLATED AREAS...WILL PREVAIL DURING
THE EARLY MORNING HOURS OF THURSDAY THROUGH SATURDAY. A MODERATE
TO HIGH RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES
THURSDAY AND FRIDAY...AND AGAIN SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-241200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
351 PM CST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SMALL CRAFT ADVISORY IS POSSIBLE FOR PORTIONS OF THE ADJACENT
COASTAL WATERS OF DEEP SOUTH TEXAS SATURDAY NIGHT THROUGH TUESDAY
DUE TO INCREASING WINDS AND BUILDING SEAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:03 AM CSTSmall Craft Advisory for WindsBRO12 hr
Feb 24, 9:47 AM CSTWind AdvisoryBROCameron, Willacy3 hr
Feb 24, 3:38 PM CSTSmall Craft Advisory for WindsBRO2 hr

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.